Hail, Okfuskee
- When
- June 23, 10:50 PM CST
- Where
- Okfuskee County, 3 mi NE of Castle
- Measured
- 1.25 in hail
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.501, -96.342
Severe thunderstorms developed along a warm front that stretched across east central Oklahoma during the evening of the 23rd. These storms moved slowly across portions of eastern Oklahoma through the early morning hours of the 24th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Severe thunderstorms developed along a warm front that stretched across east central Oklahoma during the evening of the 23rd. These storms moved slowly across portions of eastern Oklahoma through the early morning hours of the 24th. The strongest storms produced hail up to two inches in diameter and damaging wind gusts.
Other thunderstorms developed over eastern Colorado and northwestern Kansas during the afternoon of the 23rd. These storms became organized and moved southeast across southwestern Kansas and northwestern Oklahoma during the evening of the 23rd and early morning hours of the 24th. They moved into eastern Oklahoma during the morning of the 24th, producing widespread damaging wind and some large hail up to half dollar size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 23, 8:26 PM CST, 2 hours 24 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 926 PM CDT Sat Jun 23 2018 .DISCUSSION... Scattered thunderstorms finally developed this evening across portions of southern Oklahoma near the surface boundary that stretched from west central Oklahoma east-southeast into southeastern Oklahoma. Some of this activity, as well as additional development north of the boundary, may affect portions of mainly southeastern Oklahoma and northwestern Arkansas early tonight. These storms will have the potential for large hail and damaging wind gusts. Late tonight, organized thunderstorms moving into southwestern Kansas at this time have a reasonable chance of affecting portions of eastern Oklahoma. This scenario began to show up in CAM output late this afternoon and additional 00z runs are reflecting this now. If this plays out then these storms will continue to affect far eastern Oklahoma and northwestern Arkansas after sunrise Sunday. We've made adjustments to ongoing forecast through 15z Sunday to reflect these ideas. Updated forecasts already have been issued. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...69
Hazardous Weather Outlook National Weather Service Tulsa OK 945 PM CDT Sat Jun 23 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 945 PM CDT Sat Jun 23 2018 ...SEVERE THUNDERSTORM THREAT TONIGHT THROUGH EARLY SUNDAY MORNING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...South of I-40. ONSET...After 11 pm. HEAVY RAIN. RISK...Limited. AREA...South of I-40. ONSET...After 11 pm. DISCUSSION... Scattered thunderstorms developing along and north of a weak surface boundary that was located from west-central Oklahoma across southeastern Oklahoma late this evening may affect portions of eastern Oklahoma and northwest Arkansas early tonight. These storms will pose a threat of producing hail up to golfball size and damaging wind gusts to 65 mph. Organized thunderstorms over southwestern Kansas late this evening are expected to continue moving southeast tonight and affect portions of eastern Oklahoma after 3 am. Damaging wind gusts up to 70 mph would be the main threat with these storms. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Severe Thunderstorm Potential...Heavy Rain Potential. MONDAY and TUESDAY...Thunderstorm Potential. WEDNESDAY through FRIDAY...Dangerous Heat Potential. EXTENDED DISCUSSION... Strong to severe thunderstorms are expected to organize over western Kansas and northwest Oklahoma Sunday afternoon and evening and will move eastward Sunday night. Some of this activity is expected to move through portions of northeastern Oklahoma and possibly northwestern Arkansas. Damaging wind gusts and locally heavy rainfall will be the main threats with these storms. A chance of thunderstorms will persist along any remnant outflow boundary and the cold front Monday through Tuesday, primarily across northeast Oklahoma and northwestern Arkansas. High pressure will gradually strengthen over the region by the middle of next week. The combination of the intensifying heat and humidity will bring forecast afternoon heat index values to potentially dangerous levels on Wednesday and Thursday, possibly extending through the end of the work week. weather.gov/tulsa contains additional information. 69
Special Weather Statement
National Weather Service Tulsa OK
1036 PM CDT SAT JUN 23 2018
OKZ064>066-240430-
Okmulgee OK-Okfuskee OK-Creek OK-
1036 PM CDT SAT JUN 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK...SOUTHWESTERN
OKMULGEE AND OKFUSKEE COUNTIES UNTIL 1130 PM CDT...
At 1035 PM CDT, strong thunderstorms were located along a line
extending from 3 miles southeast of Chandler to 4 miles east of
Bearden. Movement was northeast at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Okemah... Okfuskee...
Boley... Paden...
Bearden... Castle...
Clearview... Welty...
Pharoah... Milfay...
Mason...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 212 and 231.
Interstate 44 between mile markers 178 and 182.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3586 9662 3549 9603 3529 9622 3529 9638
3533 9644 3546 9644 3546 9647 3543 9650
3545 9655 3544 9657 3541 9654 3539 9654
3545 9663
TIME...MOT...LOC 0335Z 205DEG 8KT 3567 9683 3534 9632
69The Norman radar (KTLX), 87 km away, was scanning. The volume nearest the first event began at 04:49 UTC.
15 thunderstorm wind, 11 hail. Local standard time, as filed.
Strong thunderstorm wind blew down large tree limbs.
Strong thunderstorm wind blew down large tree limbs.
A storm spotter measured thunderstorm wind gusts to 67 mph.
The Oklahoma Mesonet station near Okemah measured 67 mph thunderstorm wind gusts.
A line of severe thunderstorms produced damaging wind across much of the City of Okmulgee. Numerous trees were uprooted, homes were damaged, storage buildings were destroyed, and businesses were damaged.
Strong thunderstorm wind damaged barns, uprooted trees, snapped large tree limbs, and damaged the roofs of homes in and around Morris.
The Oklahoma Mesonet station near Haskell measured 60 mph thunderstorm wind gusts.
A storm spotter measured thunderstorm wind gusts to 62 mph.
Strong thunderstorm wind uprooted trees at Belle Starr Marina on Lake Eufaula.
Strong thunderstorm wind snapped large tree limbs.
Strong thunderstorm wind blew down a tree.
Strong thunderstorm wind snapped large tree limbs.
The ASOS at the McAlester Regional Airport measured 60 mph thunderstorm wind gusts.
A storm spotter estimated thunderstorm wind gusts to 70 mph.
Strong thunderstorm wind blew down a tree.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 765164, 765167, 765170, 765173, 765175, 765177, 765179, 765180, 765182, 765184, 765185, 765186, 765187, 765190, 765191, 765192, 765193, 765195, 765196, 765198, 765200, 765202, 765203, 765206, 765207, 765209.